Texas, 2014Flood in Texas, September 28, 2014
September 28, 2014 · NWS MAF · 1 event in 1 county or zone
Elevated flows remained along the Pecos River for Red Bluff Reservoir down toward the city of Pecos and I-20.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Elevated flows remained along the Pecos River for Red Bluff Reservoir down toward the city of Pecos and I-20.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 28, 2:51 AM CST, 9 minutes earlier.
Area forecast discussion, Sep 28, 2:51 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 AM CDT Sun Sep 28 2014
.DISCUSSION...
The upper low that sat over the area last week has weakened and
moved east as a much larger trough moves into the Great Basin. Rain
chances really drop off today areawide except for some terrain
induced convection in the Davis Mountains. The upper low begins to
shear out and lift into the Plains Monday. This will bring a chance
of storms to southeast New Mexico and possibly the northern Permian
Basin Monday afternoon and evening. Considering the impressive shear
associated with this system, a few severe storms will be possible.
Another shortwave will dig on the backside of the departing low and
drag a cold front through the area Thursday. The front will likely
pass through dry as most of the energy associated with the trough
slides to our north. By next weekend, a large ridge builds across
the West and extends into our region keeping things dry.
Temperatures will warm each day through midweek as sfc winds turn
more southwesterly during the afternoons. We are likely not done
with the 90s just yet as summer is still trying to hang on.
Temperatures will cool to near normal Friday behind the cold front,
but should warm back up next weekend as the upper ridge develops.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 79 61 82 63 / 10 10 10 10
BIG SPRING TX 82 65 85 67 / 10 10 10 10
CARLSBAD NM 79 61 82 61 / 10 10 10 20
DRYDEN TX 84 67 88 68 / 10 10 10 10
FORT STOCKTON TX 82 63 87 66 / 10 10 10 10
GUADALUPE PASS TX 74 58 78 60 / 10 10 10 20
HOBBS NM 77 59 80 59 / 10 10 10 20
MARFA TX 79 54 80 55 / 20 20 20 20
MIDLAND INTL AIRPORT TX 81 62 85 65 / 10 10 10 10
ODESSA TX 80 63 83 66 / 10 10 0 10
WINK TX 85 64 87 65 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
10/29
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Sep 28, 3:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT SUN SEP 28 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-290900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
400 AM CDT SUN SEP 28 2014 /300 AM MDT SUN SEP 28 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Flood, Reeves
- When
- September 28, 3:00 AM CST to 4:00 AM CST
- Where
- Reeves County, 3.97 mi SSE of Angeles to 0.52 mi NNE of Orla
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 31.867, -103.953
Local Emergency Manager continued to report road closures from elevated flows along the Pecos River from Red Bluff Reservoir to the city of Pecos. One of the roads being US 302 between Mentone and US 285. Elevated flows were caused by significant rainfall around the area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Utah, September 28, 20141 death · $20,000 · 2 events
- Drought in Texas, September 28 to 30, 201412 events
- Flooding and Heavy Rain in Florida, September 28 to 29, 20143 events
- Dense Fog in Virginia, September 28, 20141 event
- Funnel Cloud in Missouri, September 28, 20141 event
- Lightning Strike in Florida, September 28, 2014$1,000 · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 28, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541809.